What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 10, 4:22 AM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 10, 4:22 AM CST, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
522 AM CDT Mon Jun 10 2024
...New AVIATION...
.SHORT TERM...
(Today through Tuesday)
Issued at 304 AM CDT Mon Jun 10 2024
Key Messages:
- Minor to moderate heat-related impacts are expected today and
Tuesday across South Texas.
- Low to medium (20-30%) chance of showers and thunderstorms.
Highs will be 2-4 degrees cooler across the Rio Grande Plains and
Brush Country today and Tuesday. This is due to mid level
temperatures being a few degrees cooler with decreasing thickness
values. Eastern portions of S TX will generally see similar highs
each day. Models also show dewpoints being a couple of degrees
lower, thus allowing lows to drop into the mid 70s across the
interior portions of S TX tonight. The cooler temperatures and
dewpoints will lead to lower Heat Index values each afternoon. Most
locations are expected to remain below 107 heat index. A few places
could briefly approach 110 across the southern Coastal Bend.
Models continue to indicate that a baggy upper level trough
currently along the Rio Grande and W TX, will shift east across the
region through the day. Embedded short waves will provide upper
support for convection, but models are having a hard time with
timing and location of the short waves. This is leading to a wide
range of where and how much rain moves into or develops across S TX.
Convection currently north of Del Rio, could produce an outflow
boundary that reaches S TX later this morning. If CIN values have
decreased sufficiently by then, the boundary may interact with 2
inch PWATs to produce showers and thunderstorms. Additional
outflow boundaries could also lead to convection through the day.
Due to uncertainty on timing and location of convection for today,
have broadbrushed PoPs across S TX with a low to medium (20-30%)
chance of showers and thunderstorms.
By tonight into Tuesday, the upper trough will shift east of the
area leading to a northwest flow aloft across S TX. Models prog
embedded short waves to track south to southeast across the
region. Models also show less available moisture, thus rain
chances are low (10-20%) for tonight and Tuesday.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 304 AM CDT Mon Jun 10 2024
Key Messages:
- Minor to moderate risk of heat-related impacts Tuesday through
Friday, increasing to moderate to major this weekend
- Increased rain chances (20-35%) late Tuesday night through
Wednesday
An amplified mid-level shortwave will move from North Texas into
South Texas Tuesday night through Wednesday. This is a noticeable
change southwestward than previous runs, putting South Texas in a
more favorable environment for showers and thunderstorms. Model
guidance is in good agreement with PWAT values increasing over 2.0"
(>75th percentile) interacting with positive vorticity advection
aloft and residual outflow boundaries from nearby storms. Due to
these reasons, have increased PoPs to 20-35% from convection moving
over the Hill Country southward into South Texas late Tuesday night
with additional development during the day on Wednesday. Greatest
rain chances will lie over the Victoria Crossroads where instability
is greatest (NAM near 2000 J/kg CAPE) and the cap is weakest.
The shortwave will move south of us Thursday into Thursday night and
lead to ridging Friday through the weekend as the center of high
pressure moves from the southern Great Plains to the SE CONUS;
whereas a mid-level low or inverted trough positions over the Gulf
of Mexico. Right now, rain chances late in the week remain over the
Gulf waters but will closely monitor for any changes of the mid-
level flow.
Fortunately, 1000-700mb temperatures will remain near normal through
the work week and lead to generally minor to moderate heat-related
impacts (instead of the major to extreme like we've had to deal with
recently). Heat index values are expected to peak around 105 through
the week with closer to 110 on Sunday. Probabilities of heat index
values 110 or greater has dramatically decreased, in fact the 100
member ensemble of long range ensembles (LREF) consisting of GEFS,
GEPS, and ENS contains a less than 5% probability of reaching 110
any day.
&&
.AVIATION...
(12Z TAFS)
Issued at 522 AM CDT Mon Jun 10 2024
A line of storms northwest of COT, may reach COT between 11-12Z
this morning and, if it holds together long enough, it could reach
LRD around 12-14Z. Models have not been in agreement with
convection across S TX for today. Most show convection in the
area, but disagree on where and when. A series of upper
disturbances will lead to a low to medium chance of storms off and
on today with COT, LRD and VCT having the best chance of storms.
Have included TSRAs in TEMPOs for these TAF sites. Chances are
lower for ALI and CRP, thus have included VCTS for these two
sites. There is a low chance tonight, but will not mention in the
TAFs at this time. Otherwise, VFR conditions are expected to
prevail through the TAF period with brief MVFR conditions by early
Tuesday morning, mainly for VCT and ALI.
&&
.MARINE...
Issued at 304 AM CDT Mon Jun 10 2024
Weak to moderate onshore flow is expected each afternoon with
winds decreasing to weaker levels overnight into the morning hours.
There is a low to medium chance for showers and thunderstorms
today through Tuesday, then a low chance daily the rest of the
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 95 78 94 78 / 30 20 20 10
Victoria 95 75 94 74 / 30 20 20 30
Laredo 99 78 101 77 / 30 20 0 10
Alice 97 75 97 75 / 20 20 20 10
Rockport 92 80 93 80 / 30 10 20 10
Cotulla 97 78 100 77 / 30 20 0 30
Kingsville 96 76 96 77 / 20 20 20 10
Navy Corpus 91 81 91 82 / 20 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...TE
LONG TERM....EMF
AVIATION...TE/81
In the hours before
Special weather statement, Jun 10, 5:29 AM CST, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
629 AM CDT Mon Jun 10 2024
TXZ229>231-239-240-101215-
Live Oak TX-McMullen TX-Webb TX-Duval TX-La Salle TX-
629 AM CDT Mon Jun 10 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DUVAL...NORTHERN
WEBB...LA SALLE...MCMULLEN AND NORTHWESTERN LIVE OAK COUNTIES THROUGH
715 AM CDT...
At 628 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goldfinch to near Cotulla to near
Chupadera Ranch Airport. Movement was southeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cotulla, Encinal, Tilden, Choke Canyon, Las Tiendas, Cross,
Fowlerton, La Esperanza Ranch Airport, Fort Ewell Site, Artesia
Wells, Calliham, Nell, Gardendale, Zella, Woodward, Millett,
Crowther, Los Angeles, Whitsett, and Esseville.
This includes the following highways...
Interstate 35 between mile markers 23 and 82.
Interstate 37 between mile markers 73 and 83.
US Highway 83 between mile markers 668 and 694.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2820 9940 2864 9939 2864 9834 2861 9833
2879 9810 2870 9802 2866 9809 2864 9808
2805 9862 2771 9976 2780 9988 2798 9993
2800 9999 2815 10008 2819 10021
TIME...MOT...LOC 1128Z 300DEG 41KT 2887 9880 2836 9921 2812 10007
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TESpecial weather statement, Jun 10, 6:13 AM CST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
713 AM CDT Mon Jun 10 2024
TXZ230>232-240-241-101300-
Live Oak TX-Jim Wells TX-McMullen TX-Bee TX-Duval TX-
713 AM CDT Mon Jun 10 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DUVAL...MCMULLEN...
NORTHWESTERN JIM WELLS...LIVE OAK AND NORTHWESTERN BEE COUNTIES
THROUGH 800 AM CDT...
At 712 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Christine to Tilden to 9 miles west of
Loma Alta to 11 miles southeast of Fort Ewell Site. Movement was
southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Freer, George West, Three Rivers, Tilden, Choke Canyon, Midway,
Cross, River Creek Acres, Calliham, Annarose, Karon, Rancho De La
Parita, Mount Lucas, Normanna, Pawnee, Simmons, Ray Point, Dinero,
Rosita, and Mineral.
This includes the following highways...
Interstate 37 between mile markers 44 and 83.
US Highway 281 between mile markers 618 and 658.
US Highway 181 between mile markers 572 and 582.
US Highway 59 between mile markers 704 and 768.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2869 9801 2872 9792 2867 9782 2868 9779
2867 9777 2864 9775 2823 9787 2791 9812
2775 9849 2804 9880 2810 9880 2815 9869
2849 9858 2864 9856 2864 9834 2861 9833
2879 9810
TIME...MOT...LOC 1212Z 325DEG 39KT 2884 9852 2846 9856 2811 9866 2800
9893
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ANMSpecial weather statement, Jun 10, 7:10 AM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
810 AM CDT Mon Jun 10 2024
TXZ231>233-240>244-101430-
Live Oak TX-Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
Bee TX-Duval TX-Inland Kleberg TX-Goliad TX-
810 AM CDT Mon Jun 10 2024
...STRONG THUNDERSTORMS WILL IMPACT DUVAL...WESTERN NUECES...
NORTHWESTERN SAN PATRICIO...WEST CENTRAL GOLIAD...JIM WELLS...LIVE
OAK...NORTHWESTERN KLEBERG AND BEE COUNTIES THROUGH 930 AM CDT...
At 810 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Karnes City to near Rancho De
La Parita to 15 miles south of Freer. Movement was southeast at 25
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kingsville, Alice, Beeville, Mathis, San Diego, Premont, George West,
Benavides, Skidmore, Orange Grove, Lake City, San Patricio, Midway,
Banquete, Tynan, San Jose, Sandia, Concepcion, Realitos, and Ray
Point.
This includes the following highways...
Interstate 37 between mile markers 28 and 69.
US Highway 281 between mile markers 626 and 700.
US Highway 181 between mile markers 572 and 604.
US Highway 59 between mile markers 686 and 730.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2734 9852 2736 9857 2768 9879 2804 9825
2878 9809 2869 9801 2872 9792 2867 9778
2870 9773 2858 9760 2754 9783 2726 9825
2726 9851
TIME...MOT...LOC 1310Z 319DEG 24KT 2888 9801 2799 9820 2767 9868
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JSLSpecial weather statement, Jun 10, 8:17 AM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
917 AM CDT Mon Jun 10 2024
TXZ232-233-240>246-342>346-442-443-447-101530-
Kleberg Islands TX-Calhoun Islands TX-Coastal San Patricio TX-
Nueces Islands TX-Coastal Aransas TX-Aransas Islands TX-Jim Wells TX-
Inland Nueces TX-Inland San Patricio TX-Coastal Refugio TX-
Coastal Nueces TX-Bee TX-Inland Refugio TX-Coastal Kleberg TX-
Duval TX-Inland Kleberg TX-Goliad TX-
917 AM CDT Mon Jun 10 2024
...STRONG THUNDERSTORMS WILL IMPACT ARANSAS...SOUTHERN CALHOUN...
SOUTHEASTERN DUVAL...NUECES...SAN PATRICIO...SOUTHWESTERN GOLIAD...
SOUTHWESTERN JIM WELLS...REFUGIO...KLEBERG AND SOUTHEASTERN BEE
COUNTIES THROUGH 1030 AM CDT...
At 916 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Berclair to Edroy to 7 miles
northwest of Kingsville to near Ramirez. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Corpus Christi, Kingsville, Portland, Robstown, Rockport, Sinton,
Port Aransas, Taft, Refugio, Premont, Woodsboro, Driscoll, Corpus
Christi International Airport, Skidmore, Lamar, Ingleside, Aransas
Pass, Bishop, Odem, and Gregory.
This includes the following highways...
Interstate 37 between mile markers 1 and 26.
US Highway 281 between mile markers 690 and 706.
US Highway 181 between mile markers 602 and 648.
US Highway 183 between mile markers 658 and 668.
US Highway 59 between mile markers 686 and 688.
US Highway 77 between mile markers 612 and 708.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2726 9799 2727 9853 2761 9797 2798 9772
2853 9767 2832 9678 2799 9681 2758 9713
2724 9729 2724 9735 2728 9736 2724 9737
2726 9745 2723 9754 2728 9765 2728 9778
2721 9798
TIME...MOT...LOC 1416Z 289DEG 30KT 2844 9762 2797 9766 2760 9792 2730
9841
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JSLSpecial weather statement, Jun 10, 9:15 AM CST, 1 hour before
Special Weather Statement
National Weather Service Corpus Christi TX
1015 AM CDT Mon Jun 10 2024
TXZ239-101645-
Webb TX-
1015 AM CDT Mon Jun 10 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WEBB COUNTY THROUGH
1145 AM CDT...
At 1015 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Asherton to 17 miles southwest of El
Indio. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chupadera Ranch Airport, Las Tiendas, La Esperanza Ranch Airport, and
Callaghan.
This includes the following highways...
Interstate 35 between mile markers 26 and 38.
US Highway 83 between mile markers 668 and 692.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2820 9944 2814 9939 2803 9939 2803 9930
2789 9920 2776 9981 2778 9982 2776 9984
2787 9990 2791 9990 2794 9994 2798 9993
2800 9999 2807 10002 2809 10005 2815 10008
2820 10020
TIME...MOT...LOC 1515Z 330DEG 18KT 2848 9977 2828 10044
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JSLSpecial weather statement, Jun 10, 9:19 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1019 AM CDT Mon Jun 10 2024
TXZ242-245-246-342>347-442-443-447-101615-
Coastal Calhoun TX-Kleberg Islands TX-Calhoun Islands TX-
Coastal Refugio TX-Coastal Nueces TX-Coastal San Patricio TX-
Inland Refugio TX-Coastal Kleberg TX-Nueces Islands TX-
Coastal Aransas TX-Inland Kleberg TX-Aransas Islands TX-
1019 AM CDT Mon Jun 10 2024
...STRONG THUNDERSTORMS WILL IMPACT ARANSAS...SOUTHERN CALHOUN...
SOUTHEASTERN NUECES...SOUTHEASTERN SAN PATRICIO...CENTRAL REFUGIO AND
EASTERN KLEBERG COUNTIES THROUGH 1115 AM CDT...
At 1019 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Refugio to Ingleside On The Bay to 8 miles
northwest of Malaquite Beach to near Riviera Beach. Movement was
southeast at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Corpus Christi, Rockport, Port Aransas, Refugio, Lamar, Ingleside,
Aransas Pass, Ingleside On The Bay, Bayside, Quintana, Flour Bluff,
Palm Harbor, Kings Crossing Subdivision, Padre Balli Park, Bay Area
Medical Center, Spohn Hospital South, Texas A&M University Corpus
Christi, Waldron Field, Holiday Beach, and Riviera Beach.
This includes US Highway 77 between mile markers 608 and 620.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2724 9763 2728 9765 2727 9774 2754 9745
2790 9727 2847 9727 2849 9725 2830 9637
2801 9680 2758 9713 2724 9729 2724 9735
2728 9735 2724 9737 2726 9745 2723 9754
TIME...MOT...LOC 1519Z 323DEG 50KT 2837 9723 2785 9723 2749 9742 2722
9769
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JSL